Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 150, NWS San Angelo, TX

June 2, 2021San Saba County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 2, 2021, 7:25 PM CDT for San Saba County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 7:25 PM CDT (00:25 UTC)
Expired
Jun 2, 2021, 8:15 PM CDT
In force
50 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County San Saba County, TX

The radar

The Ft Hood radar (KGRK), 114 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 2:50 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
446 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

070 
WUUS54 KSJT 030025
SVRSJT
TXC411-030115-
/O.NEW.KSJT.SV.W.0150.210603T0025Z-210603T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
725 PM CDT Wed Jun 2 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Southeastern San Saba County in west central Texas...

* Until 815 PM CDT.

* At 725 PM CDT, a severe thunderstorm was located over Cherokee,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Chappel around 745 PM CDT.
  Bend around 755 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3092 9878 3111 9872 3113 9855 3109 9852
      3112 9849 3111 9846 3109 9847 3108 9846
      3106 9849 3103 9844 3101 9846 3099 9844
      3096 9845 3095 9841 3093 9842
TIME...MOT...LOC 0025Z 262DEG 18KT 3100 9868 

HAIL...1.25IN
WIND...60MPH
 
$$
1 follow-up statement
293 
WWUS54 KSJT 030040
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
740 PM CDT Wed Jun 2 2021

TXC411-030115-
/O.CON.KSJT.SV.W.0150.000000T0000Z-210603T0115Z/
San Saba TX-
740 PM CDT Wed Jun 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN SAN SABA COUNTY...

At 738 PM CDT, a severe thunderstorm was located 5 miles southeast 
of Cherokee, moving east at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern San Saba County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3092 9878 3111 9872 3113 9855 3109 9852
      3112 9849 3111 9846 3109 9847 3108 9846
      3106 9849 3103 9844 3101 9846 3099 9844
      3096 9845 3095 9841 3093 9842
TIME...MOT...LOC 0038Z 285DEG 20KT 3095 9862 

HAIL...1.25IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:15 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 2, 6:15 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
615 PM CDT Wed Jun 2 2021

...New AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 237 PM CDT Wed Jun 2 2021

An upper trough remains over Texas, and little change in the
pattern is expected through Thursday. The outflow boundary (from
the MCS this morning over the Big Country) has stalled across the
central part of our area, and at mid-afternoon extended from
Sterling City to San Angelo to San Saba. Thunderstorms have
developed along/just north of this boundary in Sterling County and
just east of San Saba County. MLCAPE values in excess of 2000
J/kg and modest shear are supportive of some strong to severe
storms. Expect additional scattered storm development through the
afternoon. A recently issued Severe Thunderstorm Watch is in
effect for most of the central and southern parts of our area
until 9 PM CDT. With a moist environment, heavy rainfall and
localized flooding are possible where the storms occur.

Indications from some of the hi-res models are for a complex of
showers and thunderstorms to evolve over West Texas, and to move
east/southeast across our area after 11 PM and through the
overnight hours. The area most likely to be affected is south of
I-20 across our central and southern counties. Strong, gusty winds
will be possible along the leading edge of the overnight thunderstorm
complex, along with marginally severe hail. Heavy rain accompanying
the convection could cause some flooding, especially in areas
which have received heavy rainfall during the past several days.

On Thursday, scattered showers and thunderstorms will be possible,
especially during the afternoon and evening. Lows tonight will be
in the lower to mid 60s, with highs on Thursday in the upper 70s
to lower 80s.

&&

.LONG TERM...
(Thursday night through next Wednesday)
Issued at 237 PM CDT Wed Jun 2 2021

Friday into the weekend, a weak upper low is progged to develop over
the southern part of our area into central Texas. With low-level
moisture remaining over the area, will have a continuation of
partly to mostly cloudy skies, and a possibility for mainly
afternoon and evening showers and thunderstorms. The higher rain
chances look to be in the southeastern part of our area. Little
change in temperatures is indicated with highs expected to be in
the upper 70s to lower 80s again Friday and Saturday.

On Sunday, the low is progged to open into a trough, with the
trough axis shifting over East Texas. May also have a disturbance
move over our area Sunday night in northwest flow aloft. Isolated
to scattered showers and thunderstorms will be possible, for
mainly the eastern half of our area Sunday and Monday.

A slow warming trend will begin early next week and continue
during the week. An upper ridge is progged to be over New Mexico
and Colorado, with north-northwest flow aloft over our area.

&&

.AVIATION...
(00Z TAFS)
Issued at 612 PM CDT Wed Jun 2 2021

Cluster of storms continues to push away from the KSJT terminal
early this evening and across the KBBD location. Otherwise, storms
will mainly miss the other terminals for a few hours. High res
models continue the idea of another round of storms moving in from
the west after midnight for most locations and will keep a
mention in the forecast for now. Away from the storms, light south
to southeast winds will prevail with generally VFR conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 61  79  62  80 /  50  40  20  30
San Angelo 	 62  81  62  82 /  60  40  20  30
Junction 	 63  80  63  80 /  50  70  30  60
Brownwood 	 62  78  62  80 /  40  60  20  50
Sweetwater 	 61  79  62  80 /  50  30  10  20
Ozona      	 63  79  63  80 /  60  50  30  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...19
LONG TERM....19
AVIATION...07
Hazardous weather outlook, Jun 2, 2:36 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
236 PM CDT Wed Jun 2 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-031945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
236 PM CDT Wed Jun 2 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Strong to severe thunderstorms are possible this afternoon and
tonight across the area south of Interstate 20, across central
and southern parts of West Central Texas. The main hazards are
large hail, damaging winds and dangerous lightning. Heavy rainfall
could cause localized flooding, especially in areas which have
received heavy rain during the past several days.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms will be possible each day, mainly during the
afternoon and evening hours. The higher chances for thunderstorms
will be in southeastern parts of West Central Texas. The main
hazards will be dangerous lightning and heavy rainfall, which may
lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.

In the hours before

Special weather statement, Jun 2, 5:22 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service San Angelo TX
522 PM CDT Wed Jun 2 2021

TXZ072-077-022300-
Schleicher TX-Tom Green TX-
522 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SCHLEICHER AND
SOUTHEASTERN TOM GREEN COUNTIES UNTIL 600 PM CDT...

At 522 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wall to Knickerbocker. Movement was
southeast at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Christoval, Knickerbocker and Wall.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

LAT...LON 3123 10011 3103 10063 3126 10069 3141 10030
TIME...MOT...LOC 2222Z 334DEG 10KT 3139 10026 3125 10061

JW
Special weather statement, Jun 2, 5:38 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service San Angelo TX
538 PM CDT Wed Jun 2 2021

TXZ049-022330-
Fisher TX-
538 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FISHER COUNTY UNTIL
630 PM CDT...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
Longworth, moving east at 15 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Longworth and Busby.

LAT...LON 3254 10042 3266 10042 3267 10016 3253 10016
TIME...MOT...LOC 2238Z 271DEG 10KT 3261 10035

JW
Special weather statement, Jun 2, 5:54 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service San Angelo TX
554 PM CDT Wed Jun 2 2021

TXZ073-022345-
Concho TX-
554 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONCHO COUNTY UNTIL 645
PM CDT...

At 554 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eden, moving southeast at 15 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Eden, The Intersection Of Us-
87 And Ranch Road 2134 and The Intersection Of Us-
83 And Ranch Road 765.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

LAT...LON 3130 10000 3144 9987 3132 9960 3127 9960
      3110 9977
TIME...MOT...LOC 2254Z 302DEG 16KT 3129 9986

JW
Special weather statement, Jun 2, 5:56 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service San Angelo TX
556 PM CDT Wed Jun 2 2021

TXZ072-073-077-022345-
Schleicher TX-Tom Green TX-Concho TX-
556 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCHLEICHER...
SOUTHEASTERN TOM GREEN AND SOUTHWESTERN CONCHO COUNTIES UNTIL 645 PM
CDT...

At 556 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Vancourt, moving southeast at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Vancourt.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

LAT...LON 3097 10018 3120 10033 3137 10015 3122 9991
      3109 10005 3109 10011 3103 10012
TIME...MOT...LOC 2256Z 318DEG 15KT 3123 10020

JW
Local storm report, Jun 2, 6:04 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
604 PM CDT WED JUN 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND GST     1 SSW WALL              31.36N 100.31W
06/02/2021  M66 MPH          TOM GREEN          TX   PUBLIC

            WEST TEXAS MESONET SITE NEAR WALL REPORTED A
            66 MPH WIND GUST.

&&
Special weather statement, Jun 2, 7:05 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service San Angelo TX
705 PM CDT Wed Jun 2 2021

TXZ154-155-168-170-030045-
Mason TX-Menard TX-McCulloch TX-San Saba TX-
705 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCCULLOCH...SOUTHEASTERN
MENARD...NORTHERN MASON AND SOUTHWESTERN SAN SABA COUNTIES UNTIL 745
PM CDT...

At 703 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms from near Hext to south of Brady, moving east at 35
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Brady, Mason, Art, Brady Lake, Pontotoc, Fredonia, Sloan, Camp San
Saba, Streeter, Camp Air, Long Mountain, Calf Creek, Grit, Katemcy,
Hext, Voca, Koockville, The Intersection Of Us-
190 And Ranch Road 1311, The Intersection Of Highway 29 And Ranch
Road 1222 and Us-190 Near The Menard-Mcculloch County Line.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

LAT...LON 3092 9893 3092 9896 3072 9897 3078 9968
      3116 9956 3120 9888
TIME...MOT...LOC 0003Z 267DEG 65KT 3091 9948

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:05 PM CDTSpecial Weather StatementSJTMcCulloch40 min
Jun 2, 7:09 PM CDTAreal Flood AdvisorySJTMcCulloch, Mason3 hr
Jun 2, 7:28 PM CDTFlash Flood Warning Considerable damage threatSJTMcCulloch2 hr
Jun 2, 7:45 PM CDTSpecial Weather StatementSJTMason45 min
Jun 3, 1:01 AM CDTSpecial Weather StatementSJTIrion, Sterling59 min
Jun 3, 1:40 AM CDTAreal Flood AdvisorySJTIrion, Sterling, Tom Green110 min
Jun 3, 2:17 AM CDTAreal Flood AdvisorySJTIrion, Tom Green118 min
Jun 3, 3:10 AM CDTSpecial Weather StatementSJTCrockett65 min
Jun 3, 3:33 AM CDTAreal Flood AdvisorySJTTom Green117 min
Jun 3, 3:39 AM CDTAreal Flood AdvisorySJTIrion111 min
Jun 3, 4:14 AM CDTSpecial Weather StatementSJTCrockett, Schleicher, Sutton61 min
Jun 3, 4:18 AM CDTAreal Flood AdvisorySJTCrockett117 min
Jun 3, 4:25 AM CDTAreal Flood AdvisorySJTCrockett2 hr
Jun 3, 4:32 AM CDTAreal Flood AdvisorySJTSchleicher3 hr
Jun 3, 5:09 AM CDTSpecial Weather StatementSJTMenard66 min
Jun 3, 5:13 AM CDTAreal Flood AdvisorySJTSutton2 hr
Jun 3, 5:19 AM CDTAreal Flood AdvisorySJTMenard116 min
Jun 3, 5:24 AM CDTSpecial Weather StatementSJTSutton51 min
Jun 3, 5:30 AM CDTSpecial Weather StatementSJTKimble60 min
Jun 3, 5:58 AM CDTAreal Flood AdvisorySJTKimble2 hr
Jun 3, 6:38 AM CDTAreal Flood AdvisorySJTMason112 min
Jun 3, 3:09 PM CDTRiver Flood WarningSJTFisher5 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.